Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 331, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2011, 4:12 PM CDT for Jackson Parish, Lincoln Parish, Louisiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 22, 2011, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:30 PM CDT | TSTM WND DMG | Ruston, LA | TREES DOWN ON FARMERVILLE HWY IN RUSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959 WUUS54 KSHV 222112 SVRSHV LAC049-061-222145- /O.NEW.KSHV.SV.W.0331.110822T2112Z-110822T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 412 PM CDT MON AUG 22 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA... SOUTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA... THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING... * UNTIL 445 PM CDT * AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED IN RUSTON...AND MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUITMAN AND CHOUDRANT. LAT...LON 3244 9241 3230 9271 3255 9280 3265 9263 TIME...MOT...LOC 2112Z 327DEG 3KT 3252 9266 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:50 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 22, 3:50 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT MON AUG 22 2011
.DISCUSSION...
ISOLATED TO WIDELY SCT CONVECTION HAS FIRED THIS AFTERNOON ALONG
THE WEAK SFC TROUGH AXIS...WHICH EXTENDS IN THE VC OF OSA...TO
NEAR SHV...TO HEZ AND MCB AS OF 20Z. THIS IS ALSO IN A REGION WHERE
THE LATEST LAPS DEPICTS 2000-3000+ J/KG OF CAPE.. HOWEVER...THE BEST
FORCING WILL REMAIN DIURNAL THROUGH LATE AFTERNOON/EARLY
EVENING...WITH THIS CONVECTION EXPECTED TO DIMINISH WITH THE LOSS OF
HEATING. HOWEVER...CONSIDERABLE CONVECTIVE DEBRIS MAY LINGER THROUGH A
PORTION OF THE EVENING BEFORE THINNING...WHICH MAY DELAY COOLING
ESPECIALLY IN AREAS THAT DO NOT SEE CONVECTION/OUTFLOW PASSAGES.
FARTHER N...AN AREA OF -SHRA CONTINUES ACROSS SE KS/NE OK/NW
AR...ASSOCIATED WITH ANOTHER WEAKNESS ROUNDING THE LARGE SCALE RIDGE.
CONVECTION MAY ACTUALLY INCREASE LATER THIS EVENING/OVERNIGHT ONCE A
20-30KT SWRLY LLJ DEVELOPS ACROSS OK...WITH THE STEERING FLOW POSSIBLY
DIRECTING SOME OF THIS CONVECTION SSE INTO SE OK/NRN SECTIONS OF SW AR
LATE. THUS...WILL RETAIN MENTION OF SLIGHT CHANCE POPS OVERNIGHT FOR
THESE AREAS. HOWEVER...THE PROBLEM ASSOCIATED WITH A POTENTIAL AC
FIELD THAT SHOULD DROP S WILL CHALLENGE THE CURRENT FORECAST MAX
TEMPS...WITH EVEN SOME MORE ELEVATED CONVECTION PERSISTING ACROSS SE
OK/SW AR AFTER 12Z TUESDAY. HAVE LOWERED MAX TEMPS SEVERAL DEGREES TO
THE MID/UPPER 90S...ALTHOUGH DEWPOINTS WILL LIKELY REMAIN HIGH SUCH
THAT HEAT INDICES WILL BE NEAR THE ONGOING ADVISORY CRITERIA. AFTER
COORDINATING WITH ADJACENT OFFICES...HAVE GONE AHEAD AND EXTENDED THE
HEAT ADVISORY TO COVER THE ENTIRE REGION THROUGH 02Z
WEDNESDAY...ALTHOUGH AGAIN...PERSISTENCE IN THE AC FIELD/ELEVATED
CONVECTION MAY KEEP AREAS OF EXTREME NE TX/SE OK/SW AR COOLER AND
THUS...BELOW CRITERIA. WILL ALLOW THE MID SHIFT TO ADJUST THE ADVISORY
AREA SHOULD THIS CONVECTION AND ASSOCIATED CLOUD SHIELD SPREAD FARTHER
S THAN ANTICIPATED.
THE SHORT TERM PROGS DO REVEAL A WEAK OUR WEAK BUT PERSISTENT SFC
TROUGH LINGERING SOMEWHERE OVER NE TX/NW LA...AND POSSIBLE EXTREME SW
AR. THE ARRIVAL OF THE UPPER LEVEL WEAKNESS FROM THE N TUESDAY
AFTERNOON ACROSS THIS BOUNDARY AND RESULTANT INSTABILITY FROM STRONG
HEATING SHOULD RESULT IN WIDELY SCT CONVECTION DEVELOPING ONCE AGAIN
ACROSS THE ERN/SE SECTIONS OF NCNTRL LA...WHO SHOULD WARM IN EXCESS OF
THE CENTURY MARK ONCE AGAIN. THUS...HAVE CONCENTRATED LOW CHANCE POPS
FOR THESE AREAS...WITH SLIGHT CHANCE POPS ELSEWHERE...WITH THE
CONVECTION AGAIN DIMINISHING WITH THE LOSS OF HEATING DURING THE
EVENING.
THE UPPER RIDGE SHOULD BEGIN TO EXPAND E INTO THE MS/TN VALLIES
WEDNESDAY...WHICH WILL RESULT IN EVEN HOTTER TEMPS THROUGH THURSDAY.
THE WEAK SFC TROUGH MAY STILL RESIDE ACROSS THE REGION THESE TWO
DAYS...ALTHOUGH IT MAY END UP WASHING OUT BY THIS TIME...AS DRIER AIR
BEGINS TO BACKDOOR SW AROUND THE 850-500MB RIDGE WHICH SHOULD BE
CENTERED OVER OK BY THURSDAY. 850MB TEMPS OF 23-24C SUGGEST THAT
TRIPLE DIGIT HEAT WILL REMAIN POSSIBLE EVEN AS THE DRIER AIR BACKDOORS
SW AND MIXES OUT BY LATE WEEK...THUS HAVE MAINTAINED THE EXTENDED
TEMPS SEVERAL DEGREES ABOVE MOS THROUGH THIS PERIOD. WILL KEEP THE
REMAINDER OF THE FORECAST DRY UNDER THIS PREVAILED NNE MEAN
FLOW...WITH TRIPLE DIGIT HEAT POSSIBLY CONTINUING THROUGH MONTH/S END.
PRELIMS TO FOLLOW BELOW...
15
&&
.AVIATION...
SCATTERED CONVECTION QUICKLY DEVELOPED ALONG A NW TO SE ORIENTED
FRONTAL BOUNDARY BISECTING THE CWA...AND GENERALLY RUNNING ALONG THE
I-49 CORRIDOR. STGR TSTMS OVER SE OK...AND SW AR...NORTH OF I-30.
THUNDER VCNTY SHV TERMINAL...OTHER TERMINALS NOT YET NEAR
CONVECTION. WINDS TODAY REMAINING LIGHT AND VRBL...WITH EXCEPTION OF
STRONG GUSTS THAT WILL LIKELY OCCUR IN VCNTY OF TSTMS. EXPECT VFR
CONDITIONS OVERNIGHT...WITH SOME MID LVL CONVECTIVE DEBRIS CLOUDS
POSSIBLY LINGERING. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 100 78 103 79 / 20 20 20 20 20
MLU 77 99 77 101 77 / 20 30 20 20 20
DEQ 75 97 74 101 74 / 20 20 20 20 20
TXK 77 98 76 102 77 / 20 20 20 20 20
ELD 74 98 74 101 74 / 20 20 20 20 20
TYR 80 102 80 103 80 / 20 20 20 20 20
GGG 80 101 79 103 79 / 20 20 20 20 20
LFK 75 101 76 103 76 / 20 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
15/07Hazardous weather outlook, Aug 22, 11:41 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1141 AM CDT MON AUG 22 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1141 AM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE POTENTIAL FOR HEAT RELATED ILLNESSES WILL BE PRESENT AGAIN TODAY...WITH HEAT INDEX VALUES EXPECTED TO RANGE BETWEEN 105 AND 110 DEGREES FOR MUCH OF THE AFTERNOON INTO THE EARLY EVENING. A HEAT ADVISORY REMAINS IN EFFECT THROUGH AT LEAST THIS EVENING. PRECAUTIONS SHOULD BE TAKEN TO PREVENT HEAT RELATED ILLNESSES IF TIME IS SPENT OUTDOORS OR IN AN INSUFFICIENTLY COOLED BUILDING. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE REGION. SOME OF THE STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH BRIEF HEAVY RAINFALL. IN ADDITION...FIRE DANGER WILL PERSIST AGAIN THIS AFTERNOON AS HUMIDITIES FALL TO AROUND 30 PERCENT ACROSS EAST TEXAS AND WESTERN LOUISIANA...WITH HUMIDITIES BETWEEN 35 TO 40 PERCENT ELSEWHERE ACROSS THE REGION. WINDS MAY BE LOCALLY GUSTY AT TIMES...ESPECIALLY IN AND NEAR THE THUNDERSTORMS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING CLOUD TO GROUND LIGHTNING...WHICH MAY IGNITE NEW WILDFIRES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TEMPERATURES ARE EXPECTED TO CLIMB ABOVE THE CENTURY MARK AREAWIDE THROUGH MUCH OF THIS WEEK. HEAT INDICES MAY ALSO REACH OR EXCEED 105 DEGREES...MAKING OUTDOOR ACTIVITIES POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN TO PREVENT HEAT RELATED ILLNESSES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Special weather statement, Aug 22, 3:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT MON AUG 22 2011
LAZ001-TXZ126-222115-
CADDO-MARION-
342 PM CDT MON AUG 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
MARION...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
VIVIAN...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR VIVIAN...OR 17 MILES SOUTH OF
ATLANTA...MOVING SOUTHEAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Aug 22, 3:51 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT MON AUG 22 2011
LAZ001-222115-
CADDO-
351 PM CDT MON AUG 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
GILLIAM...HOSSTON...RODESSA AND VIVIAN...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RODESSA...OR 17 MILES SOUTHEAST
OF ATLANTA...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Aug 22, 3:53 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT MON AUG 22 2011
LAZ005-012-013-222130-
BIENVILLE-JACKSON-LINCOLN-
353 PM CDT MON AUG 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING AND RUSTON...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GRAMBLING...MOVING SOUTH AT 5
MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Aug 22, 3:57 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT MON AUG 22 2011
ARZ072-073-LAZ004-222130-
CLAIBORNE-COLUMBIA-UNION-
357 PM CDT MON AUG 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF HOMER AND A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NEW HOPE. THESE STORM WERE
MOVING SOUTH NEAR 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24Local storm report, Aug 22, 4:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 10 W WINNFIELD 31.92N 92.81W
08/22/2011 WINN LA LAW ENFORCEMENT
TREE DOWN ON HWY 84 SOUTHWEST OF WINNFIELD.
&&
19Local storm report, Aug 22, 4:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 10 SW WINNFIELD 31.82N 92.76W
08/22/2011 WINN LA LAW ENFORCEMENT
TREE DOWN ON HWY 84 SOUTHWEST OF WINNFIELD.
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:38 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 37 min |
| Aug 22, 2:57 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 33 min |
| Aug 22, 3:03 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 27 min |
| Aug 22, 4:18 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 27 min |
| Aug 22, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.